Alert archive / Puerto Rico / High Surf Advisories in 2012

High Surf Advisory 10, NWS JSJ

April 13, 2012

NWS JSJ issued this high surf advisory at Apr 13, 2012, 7:12 PM CDT. It took effect at Apr 14, 2012, 5:00 PM CDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2012, 7:12 PM CDT (00:12 UTC)
In effect from
Apr 14, 2012, 5:00 PM CDT
Expired
Apr 16, 2012, 10:00 AM CDT
In force
41 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WHCA42 TJSJ 140012
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
812 PM AST FRI APR 13 2012

...ROUGH SURF ZONE CONDITIONS EXPECTED FROM SATURDAY AFTERNOON 
THROUGH SUNDAY...

.SHORT PERIOD SWELLS WILL BUILD ACROSS THE ATLANTIC WATERS ON SATURDAY
AFTERNOON IN RESPONSE TO THE STRONG WINDS IN THE WAKE OF AN APPROACHING
COLD FRONTAL BOUNDARY. WIND DRIVEN SWELLS WILL QUICKLY BUILD SATURDAY
AFTERNOON... PEAKING EARLY SUNDAY MORNING. THIS WILL RESULT IN SIGNIFICANT
BREAKING WAVE ACTION ON ATLANTIC FACING COASTLINES.

PRZ001-002-005-008-010-012-013-VIZ001-140815-
/O.NEW.TJSJ.SU.Y.0010.120414T2200Z-120415T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
812 PM AST FRI APR 13 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 2 PM AST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 2 PM AST
SUNDAY. 

* WAVES AND SURF: NORTH SWELLS 6 TO 8 FEET WITH BREAKING WAVES 
  OF 10 TO 14 FEET.

* TIMING: SATURDAY AFTERNOON THROUGH SUNDAY

* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS AND
  MODERATE TO LARGE BREAKING WAVES IN THE SURF ZONE AND LOCALIZED
  BEACH EROSION POSSIBLE.

HERE ARE SOME OF HIGH TIDES AT SELECTED LOCATIONS:

AGUADILLA: 	4:43 AM AST SUNDAY AT 1.2 FEET
 		5:10 PM AST SUNDAY AT 1.0 FEET

ARECIBO: 	4:52 AM AST SUNDAY AT 1.6 FEET
 		5:21 PM AST SUNDAY AT 1.3 FEET

SAN JUAN: 	5:40 AM AST SUNDAY AT 1.3 FEET 
		5:57 PM AST SUNDAY AT 1.1 FEET

FAJARDO: 	5:30 AM AST SUNDAY AT 1.3 FEET
		5:47 PM AST SUNDAY AT 1.1 FEET

CULEBRA:        5:17 AM AST SUNDAY AT 0.9 FEET
		5:40 PM AST SUNDAY AT 0.6 FEET

MAGENS BAY: 	6:00 AM AST SUNDAY AT 0.9 FEET
		6:25 AM AST SUNDAY AT 0.4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
7 follow-up statements
463 
WHCA42 TJSJ 140043 CCA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
843 PM AST FRI APR 13 2012

...ROUGH SURF ZONE CONDITIONS EXPECTED FROM SATURDAY AFTERNOON 
THROUGH SUNDAY...

.SHORT PERIOD SWELLS WILL BUILD ACROSS THE ATLANTIC WATERS ON SATURDAY
AFTERNOON IN RESPONSE TO THE STRONG WINDS IN THE WAKE OF AN APPROACHING
COLD FRONTAL BOUNDARY. WIND DRIVEN SWELLS WILL QUICKLY BUILD SATURDAY
AFTERNOON... PEAKING EARLY SUNDAY MORNING. THIS WILL RESULT IN SIGNIFICANT
BREAKING WAVE ACTION ON ATLANTIC FACING COASTLINES.

PRZ001-002-005-008-010-012-013-VIZ001-140900-
/O.COR.TJSJ.SU.Y.0010.120414T2200Z-120415T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
843 PM AST FRI APR 13 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 2 PM AST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 2 PM AST
SUNDAY. 

* WAVES AND SURF: NORTH SWELLS 6 TO 8 FEET WITH BREAKING WAVES 
  OF 10 TO 14 FEET.

* TIMING: SATURDAY AFTERNOON THROUGH SUNDAY

* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS AND
  MODERATE TO LARGE BREAKING WAVES IN THE SURF ZONE AND LOCALIZED
  BEACH EROSION POSSIBLE.

HERE ARE SOME OF HIGH TIDES AT SELECTED LOCATIONS:

AGUADILLA: 	4:43 AM AST SUNDAY AT 1.2 FEET
 		5:10 PM AST SUNDAY AT 1.0 FEET

ARECIBO: 	4:52 AM AST SUNDAY AT 1.6 FEET
 		5:21 PM AST SUNDAY AT 1.3 FEET

SAN JUAN: 	5:40 AM AST SUNDAY AT 1.3 FEET 
		5:57 PM AST SUNDAY AT 1.1 FEET

FAJARDO: 	5:30 AM AST SUNDAY AT 1.3 FEET
		5:47 PM AST SUNDAY AT 1.1 FEET

CULEBRA:        5:17 AM AST SUNDAY AT 0.9 FEET
		5:40 PM AST SUNDAY AT 0.6 FEET

MAGENS BAY: 	6:00 AM AST SUNDAY AT 0.9 FEET
                6:25 PM AST SUNDAY AT 0.4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
891 
WHCA42 TJSJ 140754
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
354 AM AST SAT APR 14 2012

...ROUGH SURF ZONE CONDITIONS EXPECTED FROM SATURDAY AFTERNOON
THROUGH SUNDAY...

.SHORT PERIOD SWELLS WILL BUILD ACROSS THE ATLANTIC WATERS THIS
AFTERNOON IN RESPONSE TO THE STRONG WINDS IN THE WAKE OF AN
APPROACHING FRONTAL BOUNDARY. WIND DRIVEN SWELLS WILL QUICKLY
BUILD LATER TODAY...PEAKING EARLY SUNDAY MORNING. THIS WILL RESULT
IN SIGNIFICANT BREAKING WAVE ACTION ON ATLANTIC FACING COASTLINES.

PRZ001-002-005-008-010-012-013-VIZ001-142115-
/O.CON.TJSJ.SU.Y.0010.120414T2200Z-120415T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
354 AM AST SAT APR 14 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
2 PM AST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
2 PM AST SUNDAY. 

* WAVES AND SURF: NORTH SWELLS 6 TO 9 FEET WITH BREAKING WAVES OF
  10 TO 14 FEET.

* TIMING: SATURDAY AFTERNOON THROUGH SUNDAY

* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS AND 
  MODERATE TO LARGE BREAKING WAVES IN THE SURF ZONE AND 
  LOCALIZED BEACH EROSION POSSIBLE. 

HERE ARE SOME OF HIGH TIDES AT SELECTED LOCATIONS:

AGUADILLA: 	4:43 AM AST SUNDAY AT 1.2 FEET  		
                5:10 PM AST SUNDAY AT 1.0 FEET

ARECIBO:        4:52 AM AST SUNDAY AT 1.6 FEET  
                5:21 PM AST SUNDAY AT 1.3 FEET

SAN JUAN: 	5:40 AM AST SUNDAY AT 1.3 FEET
                5:57 PM AST SUNDAY AT 1.1 FEET

FAJARDO: 	5:30 AM AST SUNDAY AT 1.3 FEET
                5:47 PM AST SUNDAY AT 1.1 FEET

CULEBRA:        5:17 AM AST SUNDAY AT 0.9 FEET 
                5:40 PM AST SUNDAY AT 0.6 FEET

MAGENS BAY: 	6:00 AM AST SUNDAY AT 0.9 FEET                
                6:25 PM AST SUNDAY AT 0.4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
646 
WHCA42 TJSJ 142036 AAA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
436 PM AST SAT APR 14 2012

...ROUGH SURF ZONE CONDITIONS EXPECTED FROM SATURDAY AFTERNOON
THROUGH SUNDAY...

.SHORT PERIOD SWELLS WILL BUILD ACROSS THE ATLANTIC WATERS THIS
AFTERNOON IN RESPONSE TO THE STRONG WINDS IN THE WAKE OF A FRONTAL
BOUNDARY CROSSING PUERTO RICO. WIND DRIVEN SWELLS WILL QUICKLY BUILD
TONIGHT...PEAKING EARLY SUNDAY MORNING. THIS WILL RESULT IN
SIGNIFICANT BREAKING WAVE ACTION ON ATLANTIC FACING COASTLINES AND
STRONG RIP CURRENTS.

PRZ001-002-005-008-010-012-013-VIZ001-151200-
/O.CON.TJSJ.SU.Y.0010.120414T2200Z-120415T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
436 PM AST SAT APR 14 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST SUNDAY. 

* WAVES AND SURF: NORTH SWELLS 6 TO 9 FEET WITH BREAKING WAVES 
  OF 9 TO 12 FEET. 

* TIMING: SATURDAY AFTERNOON THROUGH SUNDAY

* IMPACTS: ROUGH SURF CONDITIONS WITH STRONG RIP CURRENTS...
  MODERATE TO LARGE BREAKING WAVES IN THE SURF ZONE AND LOCALIZED
  BEACH EROSION POSSIBLE.

HERE ARE SOME OF HIGH TIDES AT SELECTED LOCATIONS:

AGUADILLA: 	4:43 AM AST SUNDAY AT 1.2 FEET                
                5:10 PM AST SUNDAY AT 1.0 FEET

ARECIBO:        4:52 AM AST SUNDAY AT 1.6 FEET                
                5:21 PM AST SUNDAY AT 1.3 FEET

SAN JUAN: 	5:40 AM AST SUNDAY AT 1.3 FEET                          
                5:57 PM AST SUNDAY AT 1.1 FEET

FAJARDO: 	5:30 AM AST SUNDAY AT 1.3 FEET                 
                5:47 PM AST SUNDAY AT 1.1 FEET

CULEBRA:        5:17 AM AST SUNDAY AT 0.9 FEET                
                5:40 PM AST SUNDAY AT 0.6 FEET

MAGENS BAY: 	6:00 AM AST SUNDAY AT 0.9 FEET                
                6:25 PM AST SUNDAY AT 0.4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
149 
WHCA42 TJSJ 150752
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
352 AM AST SUN APR 15 2012

...ROUGH SURF CONDITIONS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON...

.WIND DRIVEN SWELLS WILL CONTINUE TO IMPACT THE ATLANTIC COASTLINE
THROUGH THIS AFTERNOON. THIS WILL RESULT IN SIGNIFICANT BREAKING
WAVE ACTION ON ATLANTIC FACING COASTLINES AND STRONG RIP CURRENTS.

PRZ001-002-005-008-010-012-013-VIZ001-151800-
/O.CON.TJSJ.SU.Y.0010.000000T0000Z-120415T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
352 AM AST SUN APR 15 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON. 

* WAVES AND SURF: SWELLS 6 TO 9 FEET WITH BREAKING WAVES OF 9 TO
  13 FEET. 

* TIMING: THROUGH THIS AFTERNOON

* IMPACTS: ROUGH SURF CONDITIONS WITH STRONG RIP CURRENTS... 
  MODERATE TO LARGE BREAKING WAVES IN THE SURF ZONE AND 
  LOCALIZED BEACH EROSION POSSIBLE. 

HERE ARE SOME OF HIGH TIDES AT SELECTED LOCATIONS:

AGUADILLA: 	4:43 AM AST SUNDAY AT 1.2 FEET                
                5:10 PM AST SUNDAY AT 1.0 FEET

ARECIBO:        4:52 AM AST SUNDAY AT 1.6 FEET                
                5:21 PM AST SUNDAY AT 1.3 FEET

SAN JUAN:       5:40 AM AST SUNDAY AT 1.3 FEET 
                5:57 PM AST SUNDAY AT 1.1 FEET

FAJARDO: 	5:30 AM AST SUNDAY AT 1.3 FEET                 
                5:47 PM AST SUNDAY AT 1.1 FEET

CULEBRA:        5:17 AM AST SUNDAY AT 0.9 FEET                
                5:40 PM AST SUNDAY AT 0.6 FEET

MAGENS BAY: 	6:00 AM AST SUNDAY AT 0.9 FEET                
                6:25 PM AST SUNDAY AT 0.4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
275 
WHCA42 TJSJ 151539
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1139 AM AST SUN APR 15 2012

...ROUGH AND DANGEROUS SURF CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH EARLY MONDAY...

.WIND DRIVEN SWELLS WILL CONTINUE TO IMPACT THE ATLANTIC
COASTLINES THROUGH EARLY MONDAY. THIS WILL RESULT IN SIGNIFICANT
BREAKING WAVES AND STRONG RIP CURRENTS.

PRZ001-002-005-008-010-012-013-VIZ001-160800-
/O.EXT.TJSJ.SU.Y.0010.000000T0000Z-120416T0800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1139 AM AST SUN APR 15 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM AST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 AM AST MONDAY FOR
THE ATLANTIC COASTLINES.

* WAVES AND SURF: SWELLS OF 5 TO 7 FEET WITH FRESH TO STRONG
  WINDS...WILL PRODUCE BREAKING WAVES OF 9 TO 13 FEET.

* TIMING: THROUGH EARLY MONDAY.

* IMPACTS: ROUGH AND DANGEROUS SURF CONDITIONS WITH STRONG RIP
  CURRENTS...MODERATE TO LARGE BREAKING WAVES AND LOCALIZED BEACH
  EROSION POSSIBLE.

HERE ARE SOME HIGH TIDES AT SELECTED LOCATIONS:

AGUADILLA:	5:10 PM AST SUNDAY AT 1.0 FEET

ARECIBO:	5:21 PM AST SUNDAY AT 1.3 FEET

SAN JUAN:	5:57 PM AST SUNDAY AT 1.1 FEET

FAJARDO:	5:47 PM AST SUNDAY AT 1.1 FEET

CULEBRA:	5:40 PM AST SUNDAY AT 0.6 FEET

MAGENS BAY:	6:25 PM AST SUNDAY AT 0.4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT ROUGH AND DANGEROUS SURF WILL
AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
531 
WHCA42 TJSJ 160810
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
410 AM AST MON APR 16 2012

...ROUGH SURF CONDITIONS ARE STILL EXPECTED TO CONTINUE THROUGH
EARLY THIS MORNING...

.LATEST DATA FROM THE SOUTHWEST AND SOUTH ATLANTIC BUOY NORTH OF
THE AREA AND THE SAN JUAN BUOY THIS MORNING...CONTINUED TO SUGGEST 
THAT THE WIND DRIVEN NORTH NORTHEASTERLY SWELLS WILL CONTINUE TO
IMPACT THE ATLANTIC COASTLINES THROUGH THE EARLY MORNING HOURS.
THIS WILL RESULT IN FREQUENT PERIODS OF SIGNIFICANT BREAKING
WAVES WITH A MODERATE TO HIGH RISK OF DANGEROUS RIP CURRENTS.

PRZ010-160915-
/O.CAN.TJSJ.SU.Y.0010.000000T0000Z-120416T0800Z/
MAYAGUEZ AND VICINITY-
410 AM AST MON APR 16 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH
SURF ADVISORY. 

HIGH SURF CONDITIONS ARE NO LONGER EXPECTED TO AFFECT THESE
AREAS.

$$

PRZ001-002-005-008-012-013-VIZ001-161500-
/O.EXT.TJSJ.SU.Y.0010.000000T0000Z-120416T1500Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
410 AM AST MON APR 16 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM AST THIS
MORNING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 11 AM AST THIS
MORNING DUE TO HAZARDOUS SURF ZONE CONDITIONS. 

* WAVES AND SURF: WIND DRIVEN SWELLS OF 5 TO 7 FEET WITH THE FRESH
  TO STRONG WINDS...WILL PRODUCE OCCASIONAL PERIODS OF BREAKING
  WAVES BETWEEN OF 8 TO 12 FEET.

* TIMING: THROUGH THE MORNING HOURS.

* IMPACTS: ROUGH AND DANGEROUS SURF CONDITIONS DUE TO A MODERATE
  TO HIGH RISK OF DANGEROUS RIP CURRENTS...AND POSSIBLY MODERATE
  TO LARGE BREAKING WAVES WITH LOCALIZED BEACH EROSION.

HERE ARE SOME HIGH TIDES AT SELECTED LOCATIONS:

AGUADILLA:      5:42 AM AST THIS MONDAY MORNING AT 1.2 FEET

ARECIBO:        5:49 AM AST THIS MONDAY MORNING AT 1.5 FEET

SAN JUAN:       6:29 AM AST THIS MONDAY MORNING AT 1.2 FEET

FAJARDO:        6:19 AM AST THIS MONDAY MORNING AT 1.2 FEET

CULEBRA:        6:05 AM AST THIS MONDAY MORNING AT 0.8 FEET

MAGENS BAY:     6:31 AM AST THIS MONDAY MORNING AT 0.8 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT ROUGH AND DANGEROUS SURF WILL
AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
920 
WHCA42 TJSJ 161455
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1055 AM AST MON APR 16 2012

...WIND HAVE RELAX AND SEAS WILL CONTINUE TO SUBSIDE THROUGH THE
NEXT 48 HOURS...

.ALTHOUGH MARINE CONDITIONS WILL REMAIN ROUGH...WAVEHIEGHTS HAVE SUBSIDE TO
BELOW HIGH SURF ADVISORY CRITERIA.

PRZ001-002-005-008-012-013-VIZ001-161600-
/O.EXP.TJSJ.SU.Y.0010.000000T0000Z-120416T1500Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1055 AM AST MON APR 16 2012

...HIGH SURF ADVISORY WILL EXPIRE AT 11 AM AST THIS MORNING...

THE HIGH SURF ADVISORY WILL EXPIRE AT 11 AM AST THIS MORNING. 

$$


HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Apr 13, 1:37 PM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Apr 13, 1:37 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
237 PM AST FRI APR 13 2012

.SYNOPSIS...A MID TO UPPER LEVEL TROUGH ACROSS THE NORTHWEST
ATLANTIC WILL MOVE EASTWARD ACROSS THE CENTRAL ATLANTIC THROUGH THE
NEXT SEVERAL DAYS. AS THIS HAPPENS...A COLD FRONT/SHEAR LINE WILL
MOVE RAPIDLY ACROSS THE LOCAL ISLANDS SATURDAY. AFTER THE FROPA A
DRIER AND STABLE AIR MAS WILL ENCOMPASS THE LOCAL REGION UNTIL AT
LEAST MID WEEK.

&&

.DISCUSSION...LATEST SATELLITE AND RADAR IMAGES THIS AFTERNOON
DEPICTED A SHEAR LINE ASSOCIATED WITH A COLD FRONT JUST ACROSS THE
NORTHWEST AND NORTH ATLANTIC COASTAL WATERS. THIS FEATURE IS
EXPECTED TO PROPAGATE/SINK TO THE SOUTH SOUTHEAST REACHING THE LOCAL
ISLANDS TONIGHT AND SATURDAY AND LASTING POSSIBLE UNTIL EARLY
SUNDAY. AN INCREASE IN CLOUDINESS...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE REGION IN ASSOCIATION TO THE PASS
OF THE COLD FRONT. AS THE COLD FRONT APPROACHES...THE LOW LEVEL
WINDS IS EXPECTED TO SHIFT FROM THE NORTHEAST...LATE THIS
AFTERNOON AND THIS EVENING...FOCUSING THE SHOWER ACTIVITY MAINLY
SOUTH OF CORDILLERA CENTRAL. STRONG SURFACE HIGH PRESSURE WILL
THEN BUILD ACROSS THE REGION AFTER THE FROPA...INDUCING A VERY DRY
WEATHER...WINDY CONDITIONS AND COLDER THAN NORMAL TEMPERATURES
SUNDAY...MONDAY AND TUESDAY NEXT WEEK. PWAT VALUES WILL REMAIN IN
THE RANGE OF 1.40-1.60 INCHES THIS EVENING...BUT WILL INCREASE TO
AROUND 2.0 INCHES TONIGHT AND SATURDAY AND DECREASING RAPIDLY
AFTER THAT.

&&

.AVIATION...NMRS SHRA/ISOLATED TSRA WILL CONTINUE TO DEVELOP
ALONG AND SOUTH OF CORDILLERA CENTRAL DURING THE REST OF THE
AFTERNOON AND THIS EVENING...PRODUCING MVFR OR EVEN IFR CONDITIONS
ACROSS TJPS UNTIL AT LEAST 13/23Z. ONLY VCSH ARE EXPECTED ACROSS
THE REST OF THE LOCAL TAF SITES THIS EVENING. SHOWERS THEN
INCREASE IN CVRG OVERNIGHT AND SATURDAY WITH PREDOMINANT MVFR
CIGS AND VSBYS IN MDT RAIN/SHRA AND EVENTUALLY USVI AND NCM SAT
NIGHT. THESE CONDITIONS WILL LIKELY PERSIST THROUGH 12Z SUN AS AN
UNSEASONABLY STRONG CDFNT SWEEPS THROUGH THE LOCAL FLYING AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  82  73  81 /  50  90  70  40
STT  75  84  73  84 /  30  80  70  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO MIDNIGHT
     AST MONDAY NIGHT FOR ANEGADA PASSAGE SOUTHWARD TO 17N-
     CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-COASTAL
     WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
     WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
     10 NM.

     SMALL CRAFT ADVISORY FROM NOON SATURDAY TO MIDNIGHT AST MONDAY
     NIGHT FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO
     19.5N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
     COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-MONA
     PASSAGE SOUTHWARD TO 17N.

&&

10/72
Hazardous weather outlook, Apr 13, 5:31 AM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
631 AM AST FRI APR 13 2012

AMZ710>745-PRZ001>013-141045-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
631 AM AST FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE
SOUTHERN SLOPES AND MOVE VERY SLOWLY TO THE EAST SOUTHEAST. THESE
THUNDERSTORMS MAY POSE A THREAT OF LOCALLY HEAVY RAINFALL AND
ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL MOVE THROUGH THE LOCAL AREA SATURDAY NIGHT AND
WILL BE ACCOMPANIED BY A STEADY RAIN. MODERATE RAINFALL
ACCUMULATIONS ARE EXPECTED ACROSS NORTHEAST PUERTO RICO WHICH MAY
POSE A THREAT OF FLOODING IN URBAN AND POOR DRAINAGE AREAS.

WINDS ARE ALSO EXPECTED TO INCREASE SATURDAY NIGHT AND SUNDAY IN
THE 20 TO 25 MPH RANGE AND MAY REQUIRED A WIND ADVISORY FOR PARTS
OF THE ISLAND. THE STRONG WINDS WILL ALSO GENERATE ROUGH SURF
CONDITIONS AND MAY ALSO BE REQUIRED A HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AMOUNTS GREATER THAN 3 INCHES AND ANY REPORTS OF FLOODING
WOULD BE GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-141045-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
631 AM AST FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL MOVE THROUGH THE LOCAL AREA SATURDAY NIGHT AND
SUNDAY AND WILL BE ACCOMPANIED BY A STEADY RAIN. MODERATE RAINFALL
ACCUMULATIONS ARE EXPECTED WHICH MAY POSE A THREAT OF FLOODING IN
URBAN AND POOR DRAINAGE AREAS.

WINDS ARE ALSO EXPECTED TO INCREASE SATURDAY NIGHT AND SUNDAY IN
THE 20 TO 25 MPH RANGE AND MAY REQUIRED A WIND ADVISORY FOR ALL OF
THE ISLANDS. THE STRONG WINDS WILL ALSO GENERATE ROUGH SURF
CONDITIONS AND MAY ALSO BE REQUIRED A HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, Apr 13, 5:32 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
632 PM AST FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            GUAYANILLA              18.02N 66.79W
04/13/2012                   GUAYANILLA         PR   TRAINED SPOTTER

            ROAD 2 BETWEEN GUAYANILLA AND PENUELAS WAS REPORTED
            FLOODED.

0430 PM     FLOOD            VEGA ALTA               18.42N 66.32W
04/13/2012                   VEGA ALTA          PR   EMERGENCY MNGR

            ROAD 2 WAS REPORTED FLOODED DUE TO QUEBRADA HONDA OUT OF
            ITS BANKS.

&&

FCASTRO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:14 PM CDTAreal Flood WarningJSJ9 hr
Apr 14, 10:03 AM CDTAreal Flood AdvisoryJSJ5 hr
Apr 14, 10:57 AM CDTAreal Flood AdvisoryJSJ7 hr
Apr 14, 2:19 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 14, 3:01 PM CDTAreal Flood AdvisoryJSJ17 min
Apr 14, 3:07 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 14, 3:36 PM CDTAreal Flood AdvisoryJSJ2 hr
Apr 14, 5:15 PM CDTAreal Flood WarningJSJ112 min
Apr 14, 6:04 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

High Surf Advisories in Puerto Rico, 2012High Surf Advisories in U.S. Virgin Islands, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.